Moderator Emeritus Popular Post Sunnyday Posted September 28, 2020 Moderator Emeritus Popular Post Share Posted September 28, 2020 My introduction topic: Female, 26 years old. Drugs I was on: Wellbutrin (Voxra) 300mg and Escitalopram (lexapro/cipralex) 20 mg. Valium 15-20 mg very sporadically, around once a month. Numbered in case someone wants to only read specific parts: 1: Hope 2: Backround 3: Tapering 4: Symptoms 5: Improvement 6: Experiences with doctors, nurses etc etc 7: Recovered, lessons learned Post after this one is about things that helped me. 1. The first thing I want to say, because it seems like such a common feeling for people in withdrawal, is that in my honest opinion it will get better, no matter how much doubt and hopelessness you feel. I think many here have felt that we're the exception because of how much we're suffering and it's hard to believe we can get out of it. The symptoms will lessen with time. So even if the recovery in total can take years, it doesn't mean that you will feel this bad for that whole time. The eighth month is most likely not gonna be just as bad as the first or second month (This is also why it's a good idea to keep some sort of record or journal, because we don't always see the improvement until we look back). Everyone is different, so just because our own recovery doesn't look exactly like others that's not a good reason to give up on hope. It seems like the thinking is extremely skewed for many during withdrawal. It's like we hold on to negative information a lot more than people usually do, and that's also important to remember I think. Just because we think something doesn't mean it's true. 2. Went on Escitalopram 20 mg and Wellbutrin 300 mg at 17 years old. I had severe depression and it was (I thought) my last resort. The first two years they seemed to be helping, later on I noticed I wasn't myself though and strangely numb/careless which led to questionable decisions at times. After a couple of years on them I started to feel very mentally unstable for seemingly no reason at all and read about antidepressants being a potential culprit. Second year on meds I also got benzos (valium (diazepam), 2 mg but I always had to take at least 15 mg for it to help) to calm my very sudden anxiety. I somewhat knew the risk of benzos, so I was careful about not taking them too often and managed to avoid creating a dependence on them. I decided I wanted to start tapering both antidepressants when I realised they might be the issue. My (one and only good) doctor agreed with me and thought it was a good idea to start tapering. Unfortunately this doctor retired. 3. Tapering Wellbutrin: 2015 I quit the wellbutrin completely by tapering from 300 mg straight to 150 mg. Went on 150 mg for around a month, then started taking 150 mg every other day for two weeks as instructed by doctor. From what I can remember tapering wellbutrin went relatively okay for me. Tapering Escitalopram: Started tapering beginning of 2016, 5 mg at a time with 4 weeks in between every taper. So for four weeks I'd be at 15 mg, then four weeks at 10 mg and so on. Tapering this drug gave me issues almost right away, but the more I tapered the worse it got. At 5 mg I started getting the most symptoms which got worse when I quit completely. Very important thing to mention I think, is that most of these issues I had never had in the past. In case someone not in withdrawal reads this I want that to be said because I was being presented as the issue by the doctors I met, rather than the drugs being the issue. I was not a worrying person before, and I barely knew what anxiety was despite being very depressed. Unlike many with depression I did not get anxiety with it, until I started taking the drugs. 4. Here are the symptoms I wrote down when it was happening: Tooth grinding, when awake and asleep. Often lead to headache Very severe anxiety, anger, irritation, sadness, stress, restlessness, self loathing, wanting to die Suicidal thoughts daily Very tired Weight gain Difficulties falling asleep Upset stomach Severe stomach ache from the constant worrying Ache in different parts of the body, mostly legs, stomach, neck and head A lot more timid and shy, couldn't walk out the door most days and waited until it was dark out. Difficulties breathing (anxiety symptom I assume) Heart palpitations and heart flutter Sensitive to noise Very easy to cry, often for no reason Strange yawns that would never be complete. Like feeling the need to yawn and not being able to fully do it, this could go on for long periods during the day. Bad time perception and short term memory Derealisation Severe semi voluntary motor tics, mostly in feet and hands but sometimes in other parts of body. Paranoid (thinking people want to do me harm and so on) Very easily frightened, skittish Strong and impulsive self destructive urges (this was very frightening and new to me) Strong sense of losing my personality and who I am, at times it was as if I was grieving my old self Occasional bed wetting Very depressed Burning feet syndrome Burning/warm sensation in head Later on I also felt manic some days, euphoric and over active for no reason (This would explain why the doctors suspected bipolar despite me not ever showing symptoms in the past) PGAD which went away after about a month more or less, caused pain as well. 5. I would say when it started to noticeably get a little better was in the summer of 2018. In the summer of 2019 several of these symptoms were gone, for example the tooth grinding, restlessness and self loathing, among others. 6. During all this time I got no support what so ever from any hospital. I told several different doctors, nurses and therapists what was going on and no one took me seriously. One laughed in my face. Another one asked what I was doing there if I was gonna refuse medication anyway despite me expressing concern about the new symptoms. When I once chose to mention that many people experience the same thing as I did, the first and only response I got was her questioning my credibility before moving on. Later in my medical journals I could read that most of my doctors were convinced I was bipolar and I was the reason for getting sick, not the drugs. It wasn't considered once that the drugs could have caused all of this. I also lost an old close friend because they didn't believe me or supported me, simply because they had never heard of this before. The reason I mention losing friends and not being believed is because it's a huge part of experiencing withdrawal for many, I think. It makes you feel extremely lonely, disappointed and betrayed. This lack of support and not being believed is dangerous when someone is in drug withdrawal and is already often suicidal. 7. Today the only symptom that I still have to deal with is the motor tics. I suspect I will have to live with that but that's okay. It doesn't stop me from being happy and moving forward in life and I can say for the first time in a very long time that I feel genuinely happy. I have my life mostly under control. I still have to work on my social anxiety but being happy and physically healthy makes it a lot easier to work on. I no longer experience mania or depression either. The most important thing to me was that I would someday feel like my old self again, and I do feel like that today. I also felt that all this added more depth to me as a person in a good way. It forced me to improve my ability to cope on my own and finding strategies that worked for me. Life feels more easy to take on after going through withdrawal (which probably isn't worth much to hear when in the midst of it, but so valuable afterwards). I'm so thankful for this site and everyone on it. It has been the only place where people have been willing to help and understand during the worst thing I've experienced. There is more I could say but this is already very long. I'll do a second post under this one where I'll write down specific things that has helped me. 10 2011-2015: Escitalopram (Cipralex) 20 mg, Voxra 300 mg (quit Voxra in late 2015, no issues) 2016: Started tapering Escitalopram 5 mg at a time, every fourth week July 24th, 2016: Escitalopram 5 mg April 2nd, 2017: Quit last dosage (WD worsened a lot) Ca 6 last months of 2017: Taking Diazepam 15-25 mg irregularly, less than once a month Ca Dec 2017: Out of Diazepam, i.e free from all prescribed drugs Now: Still drug free Supplements: Irregular intake of Omega-3, magnesium, vitamin D. Link to comment Share on other sites More sharing options...
Create an account or sign in to comment
You need to be a member in order to leave a comment
Create an account
Sign up for a new account in our community. It's easy!Register a new account
Already have an account? Sign in here.Sign In Now